Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 67, NWS Albuquerque, NM

August 29, 2008Colfax County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 29, 2008, 8:22 PM MDT for Colfax County, New Mexico. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2008, 8:22 PM MDT (02:22 UTC)
Expired
Aug 29, 2008, 9:15 PM MDT
In force
53 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Colfax County, NM

The radar

The Albuquerque radar (KABX), 222 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 8:23 PM MDTFLASH FLOOD1 N Cimarron, NMSIX INCHES DEEP OF WATER OVER MOST OF 7 ACRES WHERE THE PONIL RV CAMP GROUND IS LOCATED. HALF WAY UP THE 16 INCH WHEELS ON CAR NEXT TO CURB. LOST OUTDOOR LIGHTS.
Aug 29, 8:30 PM MDTFLASH FLOODCimarron, NMWATER CAME INTO THE KITCHEN...BATHROOM AND OTHER ROOMS IN ONE HOUSE. SEVERAL OTHER HOUSES HAVE WATER IN THEM. MOTORCYCLISTS SAID THE WATER WAS AT LEAST A FOOT DEEP ON U.S. HIGHWAY 64 AROUND 830 PM. BOTH SIDES OF THE HIGHWAY WERE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
2714 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 300222
FFWABQ
NMC007-300315-
/O.NEW.KABQ.FF.W.0067.080830T0222Z-080830T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
822 PM MDT FRI AUG 29 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 915 PM MDT

* AT 819 PM MDT...SKYWARN SPOTTERS REPORTED FLASH FLOODING FROM A    
  THUNDERSTORM NEAR PHILMONT SCOUT RANCH AND IN CIMARRON...OR ABOUT  
  20 MILES WEST OF SPRINGER...MOVING SOUTH AT 12 MPH. SKYWARN        
  SPOTTERS REPORTED RUNOFF COMING INTO PROPERTIES AND FLOODED        
  STREETS IN CIMARRON.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

LAT...LON 3627 10471 3630 10515 3656 10510 3656 10479

$$
1 follow-up statement
000 
WGUS75 KABQ 300249
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
849 PM MDT FRI AUG 29 2008

NMC007-300315-
/O.CON.KABQ.FF.W.0067.000000T0000Z-080830T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLFAX-
849 PM MDT FRI AUG 29 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR CENTRAL
COLFAX COUNTY...

AT 845 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING NEAR CIMARRON...OR
ABOUT 20 MILES NORTHWEST OF SPRINGER. THE STORM PRODUCING FLASH
FLOODING WAS NEARLY STATIONARY.

SKYWARN SPOTTERS HAVE REPORTED FLOODING OF PROPERTY AND ROADWAYS IN 
AND AROUND CIMARRON. ONE PROPERTY OWNER REPORTED RUNNING WATER 6 
INCHES DEEP ACROSS MUCH OF THEIR PROPERTY...WITH ANOTHER SPOTTER 
REPORTING WATER COMING INTO THEIR HOME.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL COLFAX COUNTY...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

LAT...LON 3642 10480 3642 10502 3656 10503 3656 10481
      3655 10480

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:02 PM MDT, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 29, 3:02 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT FRI AUG 29 2008

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS EASTERN NEW MEXICO THIS
AFTERNOON THANKS TO THE UPPER LOW AND RESIDUAL FRONTAL BOUNDARY FROM
YESTERDAY. LAPS ANALYSIS SHOWING GREATER THAN 1500 J/KG OF CAPE...SO
WOULD NOT BE SURPRISED TO SEE A FEW STRONG STORMS THROUGH THIS
EVENING. STORMS HAVE ALSO FORMED ALONG THE NORTHERN HIGH
TERRAIN...AND ADDITIONAL STORMS IN COLORADO SHOULD MOVE INTO THIS
AREA LATER TODAY.

SATELLITE IMAGERY SUGGESTING THAT THE UPPER LOW...WHICH HAS BEEN
DRIFTING NORTHWARD TODAY...IS FINALLY STARTING TO MAKE A TURN TO THE
WEST. HOWEVER...THE IMPACT OF THIS FEATURE SHOULD CONTINUE THROUGH
TOMORROW ACROSS THE SOUTHEAST AND SOUTHCENTRAL ZONES AS IT
CONTINUES DRIFTING WEST AND SOUTHWEST. HAVE INCREASED POPS AND
LOWERED TEMPS ACROSS THESE AREAS TOMORROW...AND LATER SHIFTS WILL
NEED TO WATCH THE PROGRESSION OF THIS FEATURE. IN ADDITION... THE
UPPER HIGH CURRENTLY STRETCHING OVER NORTHERN NM WILL SLIDE
EASTWARD TOMORROW AS THE UPPER TROUGH MOVES INTO THE WESTERN
CONUS. MOISTURE FROM OLD MEXICO WILL BEGIN TO SURGE NORTHWARD..AND
AN UPTICK IN PRECIPITATION IS ANTICIPATED ACROSS THE SOUTHWEST
PORTION OF THE CWA AS WELL.

SUNDAY INTO MONDAY SHOULD BE THE MOST ACTIVE TIME PERIOD AS THE
UPPER TROUGH NEARS AND PICKS UP WEAK DISTURBANCES ACROSS OLD
MEXICO. HAVE INCREASED POPS INTO THE LIKELY CATEGORY FOR MUCH OF
CENTRAL AND WESTERN NEW MEXICO ON SUNDAY...WITH SOME 50-60 POPS
ACROSS THE NORTHERN HIGHER TERRAIN ON MONDAY. THOUGH WIDESPREAD
PRECIPITATION IS ANTICIPATED...STORMS SHOULD MOVE FAIRLY QUICKLY
TO THE NORTH-NORTHEAST. THUS THE FLOODING THREAT WILL BE MITIGATED
SOME...THOUGH...IF STORMS TRAIN OVER THE SAME AREAS...THERE MAY
STILL BE SOME FLOODING CONCERNS. THE UPPER LOW LIFTS NORTHEAST
LATE MONDAY INTO TUESDAY...AND THOUGH THERE MAY BE SOME LINGERING
SHOWERS ACROSS THE AREA...COVERAGE SHOULD BE FAR LESS FOR TUESDAY.
THIS STORM SYSTEM WILL SEND A BACK DOOR COLD FRONT INTO THE
EASTERN PLAINS FOR WEDNESDAY...WHICH SHOULD INCREASE CLOUD
COVER...AND POSSIBLY THE CHANCES FOR PRECIPITATION ACROSS THE
NORTHEAST.

34

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY. SIMILAR AREAL COVERAGE
IF NOT A BIT MORE COMPARED TO THE PAST FEW DAYS. CENTRAL AND EASTERN
TERMINAL SITES ARE MOST LIKELY TO BE AFFECTED. ESPECIALLY ROW AND
TCC. MVFR AND SOME LOCALIZED IFR CONDITIONS WILL DEVELOP LATER
TONIGHT ACROSS THE EASTERN PLAINS. SOME FOG DEVELOPMENT WILL ALSO BE
POSSIBLE VERSUS JUST THE LOW CLOUD EVENT THAT OCCURRED LAST NIGHT.
LVS...TCC AND ROW WILL MOST LIKELY BE AFFECTED BY AT LEAST LOW
CLOUDS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
HUMIDITY WILL CONTINUE TO GRADUALLY TREND UP OVER THE NEXT COUPLE OF
DAYS. LOWEST HUMIDITY ON SATURDAY WILL BE FOUND ACROSS THE NORTHWEST
QUARTER WHERE READINGS WILL DROP INTO THE LOWER 20S. OTHERWISE A
SIGNIFICANT RISE IN RH EXPECTED SUNDAY INTO MONDAY AREAWIDE AHEAD OF A
VIGOROUS TROUGH PASSAGE. MOISTURE AHEAD OF THE TROUGH WILL BE
POURING INTO THE STATE FROM THE SOUTH. THIS WILL FUEL SIGNIFICANT
COVERAGE OF WETTING SHOWERS AND STORMS. DRIER AIR IS EXPECTED TO
SWEEP IN BEHIND THE UPPER TROUGH PASSAGE AND SIGNIFICANTLY REDUCE
THUNDERSTORM DEVELOPMENT TUESDAY/WEDNESDAY. LONG RANGE MODELS
HOWEVER ARE LOOKING AT DEPICTING A BACK DOOR FRONT AND SOME WETTING
RAIN ACROSS THE EAST ON WEDNESDAY. CONFIDENCE IS LOW TO MODERATE
THAT MOISTURE FROM THIS FRONT WILL SPILL WESTWARD AND INCREASE STORM
COVERAGE ACROSS THE WEST MIDWEEK.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  89  63  80 /  20  20  30  50
GALLUP..........................  56  82  57  75 /  10  20  30  60
GRANTS..........................  57  81  56  75 /  20  20  30  60
GLENWOOD........................  59  85  58  82 /  30  50  40  60
CHAMA...........................  45  78  46  72 /  50  30  30  50
LOS ALAMOS......................  52  78  51  73 /  30  20  30  50
RED RIVER.......................  41  70  42  67 /  40  40  30  40
TAOS............................  51  80  52  74 /  40  20  20  40
SANTA FE........................  55  78  55  72 /  20  30  30  50
SANTA FE AIRPORT................  56  80  55  74 /  20  20  30  50
ESPANOLA........................  54  84  54  78 /  20  20  20  50
ALBUQUERQUE HEIGHTS.............  65  82  62  78 /  20  20  30  50
ALBUQUERQUE VALLEY..............  62  84  61  79 /  20  20  30  50
ALBUQUERQUE FOOTHILLS...........  60  80  57  77 /  20  20  30  60
ALBUQUERQUE WEST MESA...........  62  83  61  78 /  20  20  30  50
SOCORRO.........................  61  82  60  79 /  20  40  30  50
SANDIA PARK/CEDAR CREST.........  51  73  49  72 /  20  20  30  60
MORIARTY/ESTANCIA...............  52  78  51  74 /  20  20  30  50
CARRIZOZO.......................  57  78  55  77 /  30  40  30  50
RUIDOSO.........................  53  67  50  68 /  40  50  40  50
RATON...........................  53  81  53  78 /  30  20  20  30
LAS VEGAS.......................  52  75  51  72 /  30  20  30  40
ROY.............................  57  78  57  75 /  30  20  10  30
CLAYTON.........................  60  83  60  82 /  30  20  10  20
SANTA ROSA......................  58  84  58  81 /  30  20  30  40
TUCUMCARI.......................  62  83  63  84 /  30  30  20  30
FORT SUMNER.....................  62  81  61  81 /  30  30  30  30
CLOVIS..........................  62  78  60  83 /  30  50  20  30
PORTALES........................  62  79  61  83 /  30  50  30  30
ROSWELL.........................  64  78  63  81 /  40  60  40  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/50
Hazardous weather outlook, Aug 29, 5:52 AM MDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT FRI AUG 29 2008

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
552 AM MDT FRI AUG 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE FROM THE SOUTHWESTERN
MOUNTAINS EASTWARD TO THE CENTRAL MOUNTAIN CHAIN...AND INTO THE
NORTHERN MOUNTAINS AND NORTHEASTERN PLAINS. SMALL HAIL...GUSTY
WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS ARE EXPECTED TO INCREASE OVER PORTIONS OF CENTRAL AND
WESTERN NEW MEXICO ON SATURDAY AND BECOME MORE WIDESPREAD OVER THE
STATE BY SUNDAY AND INTO MONDAY. SMALL HAIL...GUSTY WINDS...AND
HEAVY RAINFALL WILL BECOME INCREASINGLY LIKELY THROUGH THE LATTER
PART OF THE HOLIDAY WEEKEND.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE AT 1.888.386.7637 OR ON THE ALBUQUERQUE NATIONAL
WEATHER SERVICE WEBSITE.

52

In the hours before

Special weather statement, Aug 29, 3:45 PM MDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT FRI AUG 29 2008

NMZ004-292245-
SANGRE DE CRISTO MOUNTAINS-
345 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORM MOVING OVER CENTRAL TAOS COUNTY...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR QUESTA. MOVEMENT WAS
SOUTHWEST AT 9 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARROYO HONDO...CERRO...
LAMA AND SAN CRISTOBAL.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 4:37 PM MDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT FRI AUG 29 2008

NMZ003-004-292330-
SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
437 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORM MOVING OVER FAR SOUTHEASTERN RIO ARRIBA
COUNTY...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUCHAS. MOVEMENT WAS
SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANONCITO...CORDOVA...
CUNDIYO...LA VILLITA...LYDEN AND OJO SARCO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 5:18 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT FRI AUG 29 2008

NMZ018>020-300015-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
518 PM MDT FRI AUG 29 2008

...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHEAST DE
BACA...NORTHEAST CHAVES AND WESTERN ROOSEVELT COUNTIES...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 5
MILES NORTHWEST OF PEP TO 20 MILES NORTH OF ELKINS. MOVEMENT WAS WEST
AT 8 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DORA...ELIDA AND KENNA.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 5:27 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT FRI AUG 29 2008

NMZ005-007-300030-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
527 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL COLFAX COUNTY...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES NORTH OF ABBOTT.
MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN COLFAX
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 6:43 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT FRI AUG 29 2008

NMZ005-300145-
NORTHEAST HIGHLANDS-
643 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORMS MOVING OVER NORTHWEST COLFAX COUNTY...

AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES NORTHWEST OF RATON
CREWS AIRPORT. MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
COLFAX COUNTY.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 6:54 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 PM MDT FRI AUG 29 2008

NMZ002-009-300200-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS
INCLUDING JEMEZ-
654 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANDOVAL COUNTY AND
NORTHWEST ALBUQUERQUE METRO AREA...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR EXTREME NORTHWESTERN
ALBUQUERQUE AND SOUTHERN RIO RANCHO. ANOTHER STORM WAS LOCATED ABOUT
10 MILES WEST OF RIO RANCHO. MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE PARADISE HILLS AND RIO
RANCHO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:20 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt115 min
Aug 29, 7:08 PM MDTFlash Flood WarningABQRoosevelt82 min
Aug 29, 7:21 PM MDTAreal Flood AdvisoryABQColfax114 min
Aug 29, 7:36 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval84 min
Aug 29, 7:50 PM MDTAreal Flood AdvisoryABQChaves115 min
Aug 29, 7:59 PM MDTSevere Thunderstorm WarningABQColfax, Mora36 min
Aug 29, 8:30 PM MDTAreal Flood AdvisoryABQCurry90 min
Aug 29, 8:51 PM MDTAreal Flood AdvisoryABQColfax, Mora, Rio Arriba, Taos114 min
Aug 29, 8:56 PM MDTAreal Flood AdvisoryABQUnion2 hr
Aug 29, 9:17 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe118 min
Aug 29, 10:28 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel, Santa Fe, Union2 hr
Aug 29, 10:33 PM MDTAreal Flood AdvisoryABQSandoval117 min
Aug 30, 5:32 AM MDTFlash Flood WatchABQ23 hr
Aug 30, 3:03 PM MDTAreal Flood AdvisoryABQRio Arriba117 min
Aug 30, 3:19 PM MDTAreal Flood AdvisoryABQColfax, Taos116 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.